MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HABIB ENDOHPB; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION HABIB ENDOHPB; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00500070
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the device analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a habib endohpb rf catheter was used in the biliary tree-hepatic duct to ablate a malignant biliary stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.The patient's anatomy was tight and difficult to traverse.During the procedure, the endohpb rf catheter was able to ablate three different areas; however, upon removal of the rfa catheter, the two stainless steel electrodes detached and remained in the patient's duct.The two stainless steel electrodes was swept using a balloon catheter and the procedure was completed.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation on june 22, 2022 that a habib endohpb rf catheter was used in the biliary tree-hepatic duct to ablate a malignant biliary stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.The patient's anatomy was tight and difficult to traverse.During the procedure, the endohpb rf catheter was able to ablate three different areas; however, upon removal of the rfa catheter, the two stainless steel electrodes detached and remained in the patient's duct.The two stainless steel electrodes was swept using a balloon catheter and the procedure was completed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: medical device problem code a0501 captures the reportable event of electrode detached.Block h10: a habib endohpb catheter was received for analysis.The inspection showed crimping marks (as the traces are deep into the tube).Glue traces are visible on the tube.The stainless steel electrodes have not been send back reducing the analysis possibilities.No further analysis possible without the electrode.Product analysis confirmed the reported event of electrode detachment.Based on the available information, during ablation the electrodes heat the tube, the tube becomes softer which may cause crimping.Also, there were 3 ablations at different areas, which may have further softened the tube.Also, the patient was being treated for a malignant biliary stricture and the patient's anatomy was tight and difficult to traverse.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to patient condition.A product labeling review identified that the device was used per the directions for use (dfu) / product label.

Brand Name
HABIB ENDOHPB
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
STATICE MANUFACTURING
9 rue thomas edison
besancon 25000
FR   25000
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15017709
Report Number3005099803-2022-03824
Device Sequence Number2316665
Product Code KNS
UDI-Device Identifier08714729981909
UDI-Public08714729981909
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K180165
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00500070
Device Catalogue Number2244-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer09/09/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown